Antiarrhythmic drug-induced smell and taste disturbances: a
Metoprolol and amiodarone are common antiarrhythmic drugs used in clinics throughout the world. The taste and smell alterations induced by antiarrhythmic drugs remain uncommon throughout the world, with less than 10 reported cases.

In this case report, published in Medicine, the authors describe a case of a 73-year-old female, diagnosed with arrhythmias, was treated for metoprolol. At the third week of metoprolol treatment, the patient noticed a qualitative change in her ability to smell, also called dysosmia.

After the metoprolol was tapered, her ability to smell was recovered. However, her arrhythmia was getting worse and the patient was given amiodarone. After using amiodarone for about 2 weeks, the patient felt hypogeusia or loss of taste sensation.

The patient was diagnosed as dysosmia and taste disturbance induced by the antiarrhythmic drugs.

After noticed the side effects of the antiarrhythmic drugs, the patient was asked to abandon the drugs and have a radiofrequency ablation. Her ability of smell and taste were recovered after withdrawing the antiarrhythmic drugs. Also, in the follow-up appointment, she reported no complaints of smell or taste anymore.

Learning Points:-
• Smell and taste disorders should be made aware to patients during the anti-arrhythmic treatment, helping to promote the safety of patients and drug compliance.

Read in detail here: https://journals.lww.com/md-journal/Pages/articleviewer.aspx?year=2018&issue=07200&article=00005&type=Fulltext
K●●●●●●h P●●●●a and 5 others like this2 shares
Like
Comment
Share